Alert archive / West Virginia / Flash Flood Warnings in 2000

Flash Flood Warning 33, NWS Charleston, WV

July 30, 2000Randolph County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 30, 2000, 4:31 PM EDT for Randolph County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2000, 4:31 PM EDT (20:31 UTC)
Expired
Jul 30, 2000, 7:30 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Whole counties

County Randolph County, WV

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2000-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2000-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRLX 302033
FFWRLX
WVC083-302330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
431 PM EDT SUN JUL 30 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RANDOLPH COUNTY IN WEST VIRGINIA...

* UNTIL 730 PM EDT...

* AT 431 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED
  THUNDERSTORMS PRODUCING VERY HEAVY IN RANDOLPH
  COUNTY. THESE THUNDERSTORMS WERE MOVING SLOWLY TO THE
  NORTHEAST.  RADAR ESTIMATES THAT SOME LOCATIONS WEST OF BEVERLY
  AND ELKINS HAVE RECEIVED OVER ONE AND HALF INCHES OF RAINFALL
  IN AN HOUR.

* SOME LOCATIONS IN THE WARNING AREA INCLUDE ELKINS.

<<CALL TO ACTION>> DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.

$$

LAT...LON 3896 7938 3903 7979 3894 8009 3874 8014
          3875 8023 3869 8027 3854 8016 3841 8022
          3856 7987 3875 7978 3869 7973 3868 7962
          3878 7951 3889 7952

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:59 PM EDT, 32 minutes earlier.

Area forecast discussion, Jul 30, 3:59 PM EDT, 32 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-
KYZ101>103-105-VAZ003-004-310830-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
359 PM EDT SUN JUL 30 2000

PERSISTENCE FORECAST RULES FOR THE NEXT FEW DAYS.  WILL GRADUALLY
SLACK OFF ON THE POPS INTO THE MIDDLE OF THE WEEK AS UPPER LEVEL
SYSTEM DISSIPATES TO THE WEST.

WILL GO PERSISTENCE WITH TEMPERATURES THE NEXT 36 HOURS AND A BIT
WARMER ON TUESDAY.

.RLX...
WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

.END / BELK

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:44 PM EDTSevere Thunderstorm WarningRLXWayne16 min
Jul 29, 8:58 PM EDTSevere Thunderstorm WarningRLXLincoln47 min
Jul 29, 9:33 PM EDTSevere Thunderstorm WarningRLXBoone27 min
Jul 29, 9:45 PM EDTSevere Thunderstorm WarningRLXLincoln30 min
Jul 29, 9:54 PM EDTSevere Thunderstorm WarningRLXKanawha51 min
Jul 29, 10:46 PM EDTFlash Flood WarningRLXCabell, Lincoln, Putnam3 hr
Jul 29, 10:58 PM EDTFlash Flood WarningRLXJackson3 hr
Jul 30, 4:09 PM EDTFlash Flood WarningRLXWebster3 hr
Jul 30, 5:15 PM EDTFlash Flood WarningRLXKanawha3 hr
Jul 30, 5:49 PM EDTFlash Flood WarningRLXLogan3 hr
Jul 30, 5:52 PM EDTFlash Flood WarningRLXBoone3 hr
Jul 30, 6:05 PM EDTFlash Flood WarningRLXBraxton3 hr
Jul 30, 6:12 PM EDTFlash Flood WarningRLXRaleigh, Wyoming3 hr
Jul 30, 6:27 PM EDTFlash Flood WarningRLXKanawha, Roane3 hr
Jul 30, 7:03 PM EDTFlash Flood WarningRLXMcDowell3 hr
Jul 30, 7:12 PM EDTFlash Flood WarningRLXHarrison4 hr

Nearby

Flash Flood Warnings in West Virginia, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.